NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 5, 4:52 PM AST, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 5, 4:52 PM AST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
452 PM AST Thu Sep 5 2024
.SYNOPSIS...
Above-normal hot heat indices are expected to persist throughout
the forecast period, primarily due to the combination of above-
normal air temperatures and abundant tropical moisture.
Afternoon showers and thunderstorms are expected again tomorrow,
particularly across the interior and western sectors of Puerto
Rico. Our next tropical wave, which is expected to bring periods
of showers and thunderstorms, will significantly increase the
threat of flooding from Sunday through at least early Tuesday.
&&
.SHORT TERM...Tonight through Saturday...
During the morning, isolated showers began to drift across all the
islands. As the afternoon progressed, convective activity
intensified, with localized thunderstorms producing between 2 and
3 inches of rain according to radar estimates. Maximum
accumulations were observed in municipalities in the interior,
western, southwestern Puerto Rico, and the metro area. A few Flood
Advisories were issued for municipalities such as Cabo Rojo,
Hormigueros, Gurabo, Guayanilla, Maricao, Peñuelas, Ponce, Sabana
Grande, Yauco, Bayamón, and Guaynabo. As expected, it was another
hot day across the islands, with heat indices surpassing 110
degrees in lower elevations. In St. Croix, the warning was
validated with a maximum heat index of 118 degrees Fahrenheit.
Warm-to-hot conditions are likely to continue throughout most of
this period, with temperatures potentially reaching into the upper
90s and heat indices remaining elevated. Residents and visitors
should take precautions to stay hydrated by drinking plenty of
water, wearing light and breathable clothing, and avoiding
prolonged exposure to the sun, especially during peak heat hours.
The short-term forecast remains on track. For the next few hours,
expect rain activity to gradually decrease, allowing for a
quieter night period. However, additional passing showers driven
by the trade winds cannot be ruled out. On Friday, moisture levels
will remain around normal values but will still be sufficient to
trigger rain activity. Additionally, instability will prevail
across the region due to the influence of a retrograding TUTT low
moving from the Central Atlantic toward the U.S. Virgin Islands.
This feature will create favorable conditions aloft for the
development of showers and thunderstorms, especially across the
interior and western sectors of Puerto Rico during the early
afternoon and extending until sunset. As a result, an elevated
risk of flooding, frequent lightning, and strong gusty winds are
some of the anticipated risks for tomorrow.
&&
.LONG TERM...Sunday through Thursday...
.PREV DISCUSSION... /issued 510 AM AST Thu Sep 5 2024/
A tropical wave will bring periods of showers and thunderstorms
across the region on Sunday and possibly Monday. The wave's
trailing moisture could persist through at least Tuesday. This
weather pattern may increase the threat of flooding during the
first half of the upcoming week.
As we move into the peak of the hurricane season, model guidance
suggests a frontal boundary across North America; this frontal
boundary, with its associated surface lows, will move across the
northwestern Atlantic early next week. Additionally, the latest
model solutions suggest a surface low pressure developing near the
Bahamas Islands, promoting an east-southeast to southerly wind
flow across the Northeast Caribbean during the second part of the
following workweek. This wind flow may pool abundant tropical
moisture from the southeast Caribbean over or near Puerto Rico and
the U.S. Virgin Islands, increasing the threat of flooding rains.
Additionally, the abundant tropical moisture, combined with the
above-normal sea surface temperatures around the islands and the
above-normal maximum and minimum air temperatures, may promote the
extension of hot heat indices throughout the long term,
especially in areas where rain activity does not form and even
more if the winds turn from the south.
&&
.AVIATION...
(18Z TAFs)
Brief MVFR conditions could be present from now to 05/23Z due to
TSRA and SHRA near the TAF sites. Therefore, aircrafts can expect,
lower ceiling and oclurred vision around the mountain sections.
Improving conditions will lead VFR conditions from 05/23Z to
06/14Z with increasing winds from the E at 12 knots with gusty
winds and sea breeze variation.
&&
.MARINE...
A surface high pressure across the Atlantic Ocean will promote gentle
to moderate easterly winds over the next few days. Wave height
will range between 2 and 4 feet across the Caribbean and between 3
and 5 feet across the Atlantic Waters.
A tropical wave will cross the Lesser Antilles around Saturday,
with its axis moving across the local region around Sunday,
deteriorating marine conditions. Thunderstorms affecting the
coastal waters of western Puerto Rico are expected each afternoon,
and should increase with the next tropical wave.
&&
.BEACH FORECAST...
The risk of rip currents are expected to remain moderate across
the north-central and northwestern beaches of Puerto Rico, while a
low risk elsewhere. During the next few days, a moderate risk
is anticipated to continue across the whole northern coast of
Puerto Rico, and a low risk elsewhere.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&
SHORT TERM...YZR/DS
LONG TERM....CAM
AVIATION...LIS/DS
PUBLIC...MMC
Hazardous weather outlook, Sep 5, 4:26 AM AST, 14 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
426 AM AST Thu Sep 5 2024
AMZ711>745-PRZ001>013-060830-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
426 AM AST Thu Sep 5 2024
This Hazardous Weather Outlook is for portions of Puerto Rico.
.DAY ONE...Today and Tonight
.Lightning...Isolated to scattered thunderstorms possible across
the islands. Be aware of thunderstorms in your area and be
prepared to take shelter.
.Excessive Rainfall...Flooding of urban areas, roads, small
streams, and washes. Isolated flash floods possible.
.Excessive Heat...This level of heat affects most individuals
sensitive to heat, especially those without effective cooling
and/or adequate hydration. Impacts possible in some health
systems and in heat-sensitive industries.
.Rip Currents...Life-threatening rip currents are possible in the
surf zone particularly along the north and eastern beaches of
Puerto Rico and Culebra.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
There is a risk of thunderstorms and urban and small stream
flooding each day. A moderate risk of rip currents will continue
along the northern and eastern coast of Puerto Rico through the
weekend. Afternoon activity may result in strong thunderstorms
each day. A tropical wave could bring unsettled weather conditions
by early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.
AMZ716-726-VIZ001-002-060830-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
426 AM AST Thu Sep 5 2024
This Hazardous Weather Outlook is for portions of USVI.
.DAY ONE...Today and Tonight
.Lightning...Isolated to scattered thunderstorms possible across
the islands. Be aware of thunderstorms in your area and be
prepared to take shelter.
.Excessive Heat...This level of heat affects anyone without
effective cooling and/or adequate hydration. Impacts likely in
some health systems, heat-sensitive industries and
infrastructure.
.Rip Currents...Life-threatening rip currents are possible in the
surf zone particularly St. Croix.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
There is a risk of thunderstorms and urban and small stream
flooding each day. A moderate risk of rip currents will continue
along the northern and eastern coast of St Croix through most of
the period. Afternoon activity may result in strong thunderstorms
each day. A tropical wave could bring unsettled weather conditions
by early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.